I’m now 11 days on the higher dose of dosulepin ( 75mg ) not much change yet but it is early days so here’s hoping .
I tried to walk outside today by myself which I never do as it’s so hard for me and I felt like I was almost floating not in my body and just looking through a fish bowl. Everything was surreal and hazy/blurry plus my eyes couldn’t focus far away.
I am going to see dr s in 4 weeks with my boyfriend as I feel this is affecting my life to such a degree I can’t keep going with zero improvements after 10 almost 11 months of this mav crap. Honping my boyfriend will be able to help as I always put on a brave face when really I am massively miserable and struggling so much . I also feel by this point I would of been on a high dose for 6 weeks which should be long enough to atleast see a little improvment .
However back to my question has anyone experienced the above symptoms , if so what helped and how long did it last ?
Hope everyone is well
Keep pushing … one of the ways to beat this is to get out and daily. It can be very uncomfortable but worth it in the end.
Thanks @turnitaround I am doing it daily even if it’s for 5 minutes
You really must walk outside every day. If you haven’t been going out regularly most of the surreal feeling could well be the result. the one thing you will really like about it if that’s the case, it’s gone away again 100% and totally once you’ve been walking outside a while daily for long enough. Might even only need a week or two to accomplish that. First time I walked outside after 5 months housebound my husband had to walk along with me holding me up quite literally and I was terrified. A country girl used to being outside all day in all winds and weathers, brought up on a smallholding would you believe. The mind is a very powerful instrument. Do stay safe, use a walking stick, big umbrella for extra balance ‘feeler’, flat to the floor shoes, darkglasses and hat for the light if need be. Hum, sing, think of your far off boyfriend, happy thoughts. Might stop your teeth from chattering with the fright of it all. Worked for me. Try not to look at the floor, more the horizon providing its not very open and flat and featureless otherwise your brain has less points of reference to judge distance etc and don’t stare into that bland overcast sky. Try to keep your head up that helps your spine etc contribute more input to keep you upright. Helen
Thanks so much Helen I go outside everyday and have done the last 5 months so I’m not sure this is going to go away until the migraine is controlled. It’s almost like I can’t see properly and I’m drunk . However I do try to do 5/10 minutes a day. I don’t have anyone to go with me so I must do it by myself which is hard but none the less I’m trying just so hard to describe this sensation it isn’t just with me outside it’s there while I’m inside too
Guess you might just be very visually dependent for some reason and because that’s never totally reliable, it causing the mixed messages in your brain that are causing the symptoms. Helen
Amy, I have very similar symptoms (the drunk/floating feeling, off-balance, visual disturbances, dissociation) and it is always worse when I’m outside (more visual stimuli, I guess, plus motion). It is awful, by far the worst part of this condition. I feel for you.
By way of encouragement, I have noticed very very gradual overall improvement over the last couple of months, since upping the nortriptyline dose. For me, it’s been up and down and definitely not a straight line but there has definitely been progress, however slow. I still don’t feel great when walking outside but I don’t feel sickened in the same debilitating way.
As those symptoms have gradually been lessening, my energy level and stamina have increased and activities feel like less of a struggle. Correspondingly my spirits have lifted a bit. I need for things to improve further but I’m finding it possible to feel hopeful for the future in a way that was impossible some weeks ago.
I’m so sorry you’re having such a dfficult time. You’ve been on the new dose for only a short time, it seems to me. I hate to counsel patience but I can only say from my experience that progress has been slow but measurable. I have just accepted that this is going to be a slow process; that helps me stay calm. It’s possible that you need to adjust your treatment plan, so it’s good that you’ll be able to consult with your neuro soon, and I hope that gives you some peace of mind. I wish there were something I could write to lessen your anxiety. I might suggest trying to find enjoyment in the parts of your day that are good, knowing that there are parts that won’t be as good.
That’s what was written in my notes when I was 19 although don’t remember having this awful sensation back then not quite sure what will fix it hopefully medication . Been very upset today as just can’t seem to function
No well something else in the equation has obviously changed. Perhaps you are under far more stress than at 19. Then I suspect the other senses were making up for any deficit now one of them is struggling a bit for some other reason and that’s pushing capacity to the limits st the moment. and everybody - except the Visually Impaired - becomes more visually dependent the older they become.
An chance you can work out what else might have changed. Hormones maybe. Might be worth investigating.
This is what I was going to ask dr s , the biggest thing I can think of is I did bodybuilding comps and my periods stopped for 4 months then a year later this mav started so I would say hormones . However I don’t think much can be done I’ve had every blood test , hormones all checked everything so not sure what else to do. I have read many suffer this symptoms and medication was what helped so I am praying I am the same .
Thank you so much @lsengara just knowing someone is going through or has expierienced similar is comforting .
I don’t panic but it does feel truly hellish for me to walk outside because the sensation is so strange plus I literally feel like I can’t see properly . A bit like I’m wearing the wrong glasses and I’m floating does that make sense ?
I’m so happy to hear your seeing light at the end of the tunnel this truly gives me so much hope that maybe I just need to hang tight with these meds a little longer
Yep, had that for quite some time. I went on a small nature walk through the forest for about 200 yards and it was so visually stimulating I thought my brain/eyes were going to explode. Yes, sometimes I also had really blurry vision, like my eyes were just so tired. Super floaty and dreamy, ground was marshmallow. Don’t have that anymore, but ground is still a bit soft…
I was about 1 year and 3 months with almost zero improvement as well. Try not to think of the amount of time that has passed. You’re on the right path, you are doing everything you can, just keep going.
Thanks so much @ander454 it’s so scary and hard to explain that just knowing someone has felt what I do is reassuring .
You sound like your on a good path with verapamil I hope it only continues to get better and better
Thank you for that the length of time it can go on for is so scary ! It makes me question so many things it also makes migraine hard to understand I will keep going and hope for the best . It’s so difficult to describe but yes felt like I was floating out of my body and just looking at everything warped not fun at all!
I know how you feel. I had that weird visual lagging and out of body experience with all the other symptoms floating and pressure in ear. Whats helping these symptoms last 2 weeks are effexor- tiny dose, 4 beads and 1/4 pill topamax. You most likely need a combination of meds. The brain is messed up and needs all the help it can get!
Thanks so much @123isall I’m so happy to hear someone has felt what I felt as sometimes I feel I’m losing it . I know you took dosulepin too, I’m on 75 mg and it hasn’t touched these symptoms did you experience similar but are having better luck with Effexor ? I’ve heard so many do well on it I might ask my doctor to try it xx
I was only on dosulepin for 2.5 months i think. It helped the rocking feeling but yeah didn’t really help with the aura like feeling and eye stuff. Maybe if you stay on longer it would. Effexor has helped my balance a lot but think topamax helps more with the eye stuff.
Ive been reading your posts and i know your having a super tough time but you seem to be able to tolerate your meds…maybe give topiramate a go??? My neuro would have loved me to be able to stick it out…ive tried it twice…couldnt hack it
Thanks so much @123isall that’s exactly what dosulepin has helped with the rocking is far less but that’s about it , I’m seeing dr s in 2 weeks I’m going to ask about Topiramate even tho it does scare me . Who do you see ?
Thanks so much jo means a lot for the advice I have thought this so many times as I’ve seen on here that is seems to help the visual stuff so much. It just scares the hell out of me BUT at this point I have nothing to lose . I’m going to talk to dr s in 2 weeks as my family even said 10 months like this has been no life for me I can’t even walk outside without feeling beyond horrific . Out of interest jo what made topirmiate hard to hack ? I feel like most doctors use this as a last option because it’s so strong however I have seen dr silver uses it as first line . x
It certainly wasnt last option for me…i think after propanolol & gabapentn it was her next choice…and she had me trial it twice because she so thought it would work for my visual vertigo and dizziness…unlike you i am USELESS at taking meds( hence the botox) never got past week 1 both times. It made me feel just awful…but you seem to have more staminer and your 23 years younger than me…got nothing to lose👍